?

Log in

No account? Create an account
 
 
09 April 2014 @ 05:11 pm
 
oh, thank god. my synthroid dose is too high.

in october, i tested on the low end of my target range for tsh suppression therapy at 0.1. today's bloodwork had me at .04, so according to my doctor, i would have definitely been experiencing hyperthyroid symptoms. she's stepping me back to the previous dosage level, and i'm not even going to have to do a day by day switch between 150 and 137.

(wha-wa-wa-wa this-is-not-my-universe translation: i am not developing diabetes or suddenly going a new type of crazy, which have been the two primary channels of anxiety for the last couple months. i'm all but sobbing with relief.)
 
 
 
crimson_vita: vivian in smaller mirrorcrimson_vita on April 9th, 2014 09:54 pm (UTC)
Yay!!! [I'm not going to pretend I understand the details, but I'm familiar enough with the semantics of such phrases as "Thank God" and "I'm all but sobbing with relief" to be happy for you. Yay!!]
Nevarra: achenevarra on April 9th, 2014 11:23 pm (UTC)
^ Couldn't help but laugh out loud at this because it echoes my sentiments exactly! I don't understand the "deets" so much but am ecstatic that this is good news!
selva oscuraanonymousblack on April 10th, 2014 03:24 am (UTC)
lol, i wrote up an explanation for heather about what suppression therapy is (it's basically telling your pituitary gland "down boy!" to discourage you from making the thyroid stimulating hormone that might accidentally cause a re-occurrence of the cancer in the "hot" period, typically five years) but yeah, it's pretty wha-wa-wa-wa even to me, and i have books. thank you, beth, for EVERYTHING.
selva oscuraanonymousblack on April 10th, 2014 03:25 am (UTC)
yup yup yup. thank you, heather, for the yay!!! and for everything else. :-)
Guck: RabbitDJgucky on April 10th, 2014 12:01 am (UTC)
Here's to the more sane stasis you so deserve.
selva oscuraanonymousblack on April 10th, 2014 03:20 am (UTC)
dosage adjustments are their own special kind of not fun, but at least i'm going down this time. fingers crossed.
tumbel: grass handstandnevers on April 10th, 2014 02:40 am (UTC)
so glad to hear about your relief! what were your hyperthyroid symptoms?
selva oscuraanonymousblack on April 10th, 2014 03:15 am (UTC)
the main thing has been hunger. persistent, gnawing, painful hunger that couldn't be sated (and frequently putting me in that place where i couldn't actually stand the thought of food). hunger has actually kept me awake a few nights in the last week (i have something written about it... i'm not sure i can post it just yet.) tremor, just generally feeling shaky and like i couldn't exert myself. heat intolerance (like, very quickly to nausea). GI issues. fatigue. anxiety, mood swings, mood CRASHES, inability to stop and think things through rationally if i am even a little worried about them. a lot of the mood stuff has been there, but to an extent i've generally been able to manage. like the hunger and the pooping, everything has just been increasingly ramped up.

i put it together recently that at least some of the very intense social anxiety (i mean, i'm always cautious, socially, but i've been outright paranoid lately--there have been days where i was afraid to check my email) started at about the same time as the hunger issue, so i'm a little hopeful that the dosage shift will return me to my baseline.

of course, many people experience weight loss during suppression, but those twenty pounds i put on during the diagnosis period and the hormone crash are not going anywhere. at least i'm not gaining.

Edited at 2014-04-10 03:17 am (UTC)
tumbelnevers on April 10th, 2014 02:48 pm (UTC)
ugh, that sounds horrible. also very unfair that it didn't have any silver lining of weight loss. i am very hopeful for you with the adjustment!